Social Anxiety Support Forum banner

1 - 20 of 24 Posts

·
ThirdEyeGrind
Joined
·
1,284 Posts
Discussion Starter · #1 ·
After discontinuing it about 3 or 4 months ago cause it sorta stopped working. Then I realized that it really was working and I just didn't even notice it. Its like the saying you don't know what you have until its gone (something like that). My anxiety/depression went sky high after stopping it. I had made a horrible mistake stopping it. Luckily I just got my pdoc to put me back on it. I'm really eager to see if I'll get the natural buzz the first couple weeks of taking it like last time. Anyway, just thought I'd post this and give results on how its working.
 

·
Registered
Joined
·
520 Posts
Best of luck for sureeee and definitely keep us posted. I'm startin Parnate next week for the first time and I'm stoked. :D
 

·
ThirdEyeGrind
Joined
·
1,284 Posts
Discussion Starter · #3 ·
Best of luck for sureeee and definitely keep us posted. I'm startin Parnate next week for the first time and I'm stoked. :D
I don't know much about Parnate besides its a MAOI. If its anything like Nardil, you're in for such a relief. Really, words can't describe how much Nardil helped me. Goodluck to you too!
 

·
ThirdEyeGrind
Joined
·
1,284 Posts
Discussion Starter · #5 ·
I've been taking 15mg 3 times a day now and haven't noticed any effects yet. I'm pretty sure last time I started Nardil, I noticed the effects around this time and it was amazing. Maybe I just won't get the same effects again? But then again its only been 5 days. I know it supposedly takes about a month to take effect but last time I started it it was almost instant. So I'm sorta confused.
 

·
Registered
Joined
·
13 Posts
I was on Nardil for several months many years ago. It didn't seem to do much for my depression, and it caused periods of intense sleepiness. I learned later that this is called "the Nardil Nap" among professionals. It was a real problem at work.

Hope it works better for you than it did for me. Based on my experience, I will never touch another MAO inhibitor.
 

·
Registered
Joined
·
2,661 Posts
I'm going on an MAOI too in 8 days -- moclobemide. If it causes sleepiness or sexual dysfunction, I will quit it and revert to mirtazapine + SSRI, but I doubt it will. Irreversible MAOIs like Nardil are a different story, and side-effects were completely intolerable. That's coming from me, a total drug-fiend who will put up with just about anything for a high.

You should all realise that severe side-effects are very rarely justifiable. This is 2009, not the '60s. We have hundreds of different chemicals to choose from, and if your doctor is picking a combo that doesn't work (or is intolerable), maybe you need a new one.
 

·
Registered
Joined
·
2,403 Posts
If it causes sleepiness or sexual dysfunction...
Moclobemide will never cause sleepiness - it's activating, but it also improves sleep pattern. It does not cause sexual dysfunction in most cases. It has mild side effects and a moderate primary effect.
 

·
Registered
Joined
·
2,661 Posts
I am really quite excited now. A psychostimulant, "activating" drug is just what I need, plus the anxiolytic effects.

I am actually smoking about 10 cigarettes a day just to deplete my MAO levels a bit further... Not exactly a wise idea, but I've only got to keep it up for 8 more days to see if it works for moclobemide.
 

·
Registered
Joined
·
2,403 Posts
Moclobemide works fast, often within a week, but don't expect it to be a really strong drug or so. And if 600mg help you, but not enough, you can go up to 900mg, if necessary also 1200mg without dietary restrictions. Please don't try out any "interesting" combinations involving other serotonergic drugs or supplements.
 

·
Registered
Joined
·
2,661 Posts
I am considering getting some tryptophan to supplement with; we usually get almost a gram of tryptophan per day in the diet, so maybe 1 more wouldn't hurt. I might need to supplement B3 and other stuff to prevent it getting metabolised down the kynurenine and niacin route. L-dopa is another one I want to try while on moclobemide.

As long as I go up slowly with the supplements, I'll be fine.
 

·
Registered
Joined
·
37 Posts
The side effects from Nardil are intense, that's for sure. However, I was so desperate at the time I started to take it, I just didn't care. Now that the sides have for the most part passed, I couldn't be happier with how the drug is working for me.

I hope those who didn't have success with Nardil find a drug that makes them feel better.
 

·
ThirdEyeGrind
Joined
·
1,284 Posts
Discussion Starter · #13 ·
7th day back on Nardil. I have to say my atypical depression has pretty much dissappeared. I haven't been out much but I'd say my SA is somewhat improved too. Talking alot more to my family and what couple friends I still have. Been workin out alot cause I know the weight gain is imminent. Last time I gained about 60 or 70 pounds, I'm making sure that doesn't happen this time. I've made eating healthy and exercise my new habbit. Quit smoking pot (was an everyday smoker). And another thing I've noticed is I've only been taking 1mg of Clonazepam a day now. Usually its 3mg a day. Today I wondered if I should even take the Clonazepam but I know I have to or I'll go through withdrawal. So, good news so far, and its only been exactly a week.
 

·
Registered
Joined
·
2,403 Posts
Have you thought about getting on Parnate if you gained so much weight on Nardil?
 

·
ThirdEyeGrind
Joined
·
1,284 Posts
Discussion Starter · #16 · (Edited)
Its been a little over two weeks on Nardil now (up to 60mg a day). I feel absolutely depression free and my social anxiety has improved greatly. Before I use to not want tomorrow to come cause its just the same exact day repeating again and again and again. Now I wake up and say "I'm happy to be awake and alive". I'm helping around the house alot, I'm evercising alot, I'm talking to my family and other people more. And if I feel depression coming on I actually do something about it now, something/anything that will get my mind going so the depression doesn't win. So, so far everythings wonderful. I just hope the med. doesn't poop out a couple months from now. The only bad side effects I've experienced so far is extreme sleepiness, my urine stinks bad! (smells just like the medicine which isn't pleasant), sexual side effects, and constipation. Nothing I can't handle though. These all should fade away in a couple months (well atleast they went away the last time I was on this med).

Beaches09, how I've been curious how your Parnate is working for you? Have you noticed any improvement with your SA/mood?
 

·
Registered
Joined
·
90 Posts
Its been a little over two weeks on Nardil now (up to 60mg a day). I feel absolutely depression free and my social anxiety has improved greatly. Before I use to not want tomorrow to come cause its just the same exact day repeating again and again and again. Now I wake up and say "I'm happy to be awake and alive". I'm helping around the house alot, I'm evercising alot, I'm talking to my family and other people more. And if I feel depression coming on I actually do something about it now, something/anything that will get my mind going so the depression doesn't win. So, so far everythings wonderful. I just hope the med. doesn't poop out a couple months from now. The only bad side effects I've experienced so far is extreme sleepiness, my urine stinks bad! (smells just like the medicine which isn't pleasant), sexual side effects, and constipation. Nothing I can't handle though. These all should fade away in a couple months (well atleast they went away the last time I was on this med).

Beaches09, how I've been curious how your Parnate is working for you? Have you noticed any improvement with your SA/mood?
Congradulations. Keep up the exercise and healthy eating, alot of people quit Nardil because of the weight gain, wouldn't want that too happen. I was willing to put up with the sleepiness and sexual side effects because it was very good med, so I honestly decided I was going to continue, even if I had to exercise like crazy to not get chubby
 

·
ThirdEyeGrind
Joined
·
1,284 Posts
Discussion Starter · #18 ·
Congradulations. Keep up the exercise and healthy eating, alot of people quit Nardil because of the weight gain, wouldn't want that too happen. I was willing to put up with the sleepiness and sexual side effects because it was very good med, so I honestly decided I was going to continue, even if I had to exercise like crazy to not get chubby
Thanks alot. Yea, I've been exercising like I got my own little boot camp going. The only problem is that I notice that the Nardil is making me pretty tired during the day so I've been low on energy but managed 1.3 miles today. Usually its 2 miles a day and then situps and pushups. I had no energy for the situps/pushups today. I swear, if I get fat again with all this exercise/eating healthy I'm gonna flip the **** out.
 

·
ThirdEyeGrind
Joined
·
1,284 Posts
Discussion Starter · #19 ·
Does anyone know how to stop the constipation that you get the first few months on Nardil? I haven't taken a crap in like a week now. I took some stool softener which has done nothing but I don't wanna take a laxative cause I'll just be sh*ttin my brains out. Anyone know anything?
 

·
Registered
Joined
·
2,661 Posts
Does anyone know how to stop the constipation that you get the first few months on Nardil? I haven't taken a crap in like a week now. I took some stool softener which has done nothing but I don't wanna take a laxative cause I'll just be sh*ttin my brains out. Anyone know anything?
Take magnesium. Magnesium citrate is probably the best type for both ****ting and antidepressant purposes.
 
1 - 20 of 24 Posts
Top